Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 8, 2018, 7:48 PM CDT for Vilas County, Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 7:48 PM CDT (00:48 UTC)
- Expired
- Aug 8, 2018, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
County Vilas County, WI
The radar
The Marquette radar (KMQT), 174 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
420
WWUS83 KGRB 090048
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
748 PM CDT WED AUG 8 2018
WIZ005-090145-
Vilas WI-
748 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VILAS COUNTY UNTIL
845 PM CDT...
At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saxon to 7 miles northeast of Namekagon.
Movement was southeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Winchester around 835 PM CDT.
Other locations impacted by these storms include Presque Isle and
Manitowish Waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4621 8944 4617 8932 4593 9004 4598 9004
4598 8993 4630 8993
TIME...MOT...LOC 0048Z 297DEG 33KT 4645 9043 4629 9094
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:06 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 8, 6:06 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 606 PM CDT Wed Aug 8 2018 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 301 PM CDT Wed Aug 8 2018 the left exit region of an 80 knot jet at 300 mb will move across northern Wisconsin during the evening hours, while a surface trough moves across the region. Pretty good moisture convergence in northwest Wisconsin late this afternoon but so far there is enough convective inhibition to keep anything from getting going. The area ahead of the surface trough does not have a lot of convective cloudiness right now due to a lot of smoke from fires upstream. The best convective clouds are along and behind the surface front, which may limit their potential when they arrive in our area tonight. Kept the mention of a marginal risk of severe storms across the north half of the region, but the smoke may keep the atmosphere from destabilizing enough to get them. If there are any it appears that strong winds are the main hazard. Skies should generally clear by daybreak, with some patchy fog or low clouds across central and northcentral Wisconsin. Lows should be several degrees above normal. Thursday should be mostly sunny and warm, with a slight chance of a shower across the southern part of the area. Highs will be around 5 degrees above normal. .LONG TERM...Thursday Night Through Wednesday Issued at 301 PM CDT Wed Aug 8 2018 Medium range models in decent agreement through the period, showing western ridge building/tilting into the central/northern Plains into the weekend, as troughs of low pressure dig over the west and east coasts of the U.S. This pattern will bring only a few chances for showers/storms, but nothing organized and much of the period should be dry, along with a very low severe weather threat. Temperatures look to be near or above normal for most of the period. Models showing an upper trough swinging across the area Thursday night into Friday, bringing a small chance for some hit or miss showers and possibly a storm, but instability looks very low. High pressure at the surface should limit shower activity, so only will carry 10-20 POPs. As the upper trough exits and the western ridge tilts toward the region, quiet weather is expected this weekend. Can't completely rule out a stray shower or even a storm as weak pieces of shortwave energy dive south across the Great Lakes as a upper trough begins to dig/cut off just east of WI, especially if it coincides with peak heating. But prefer to keep things dry for now due to the surface high pressure nudging into the region and a pretty dry airmass will be in place. By next Tuesday, the upper ridge will flatten as the cut off low slowly lifts to the northeast. An upper jet, shortwave, and cold front is forecast to push across the area in the Tuesday night or Wednesday timeframe, bringing the next chance for a more widespread shower/storm threat. && .AVIATION...for 00Z TAF Issuance Issued at 606 PM CDT Wed Aug 8 2018 Good flying weather most of the evening hours. An upper level disturbance will bring scattered showers and thunderstorms across northern Wisconsin during the middle and late evening hours, which would be accompanied by MVFR or brief IFR conditions. Clearing is expected late tonight, with low clouds or ground fog in some areas. Thursday will be partly sunny with VFR flight weather and some afternoon fair weather cumulus clouds. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Bersch AVIATION.......Kurimski
Hazardous weather outlook, Aug 8, 3:15 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 315 PM CDT Wed Aug 8 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 315 PM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms this evening across north- central and northeast Wisconsin. A few of the storms could become strong or severe with damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a slight chance of thunderstorms Thursday afternoon across parts of central Wisconsin. The storms are not expected to be severe. There is a chance of thunderstorms Tuesday night into next Wednesday, but it is to early to determine if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected, but spotters are requested to report wind gusts over 35 mph and hail a half inch or greater to the National Weather Service. LMZ521-522-541>543-092015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 315 PM CDT Wed Aug 8 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms tonight, especially north of Kewaunee. A few of the storms could produce strong wind gusts and hail. Another chance for storms arrives Tuesday night into next Wednesday. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The probability of hazardous weather is low. RDM/Bersch
In the hours before
Special weather statement, Aug 8, 7:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
748 PM CDT WED AUG 8 2018
WIZ005-090145-
Vilas WI-
748 PM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VILAS COUNTY UNTIL
845 PM CDT...
At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saxon to 7 miles northeast of Namekagon.
Movement was southeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Winchester around 835 PM CDT.
Other locations impacted by these storms include Presque Isle and
Manitowish Waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4621 8944 4617 8932 4593 9004 4598 9004
4598 8993 4630 8993
TIME...MOT...LOC 0048Z 297DEG 33KT 4645 9043 4629 9094
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:39 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 81 min |
| Aug 8, 9:57 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 63 min |
| Aug 8, 10:58 PM CDT | Special Weather Statement | GRB | Langlade, Marathon, Marinette, Menominee | 62 min |
| Aug 8, 11:43 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 24 min |
| Aug 9, 12:56 AM CDT | Special Marine Warning | GRB | 94 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.